MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a cryo pulmonary vein isolation (pvi) procedure to treat atrial fibrillation a smartfreeze cryo console was selected for use.After connection of the cryo gas cable and the polarxfit catheter, the error message sn (b)(6): the outer balloon pressure is too high appeared on the cryo console during the initial balloon inflation.The cryo gas cable was disconnected then reconnected, and was also replaced, but the error still repeated after each of these attempted fixes.The catheter was replaced, but the error continued.After that the electrical extension cable was replaced, but the error still continued.The cryo console was replace with another from a nearby public hospital, but the outer balloon pressure (obp) error occurred again.The error continued even after connecting the second cryo console to different scavenge ports as well.With no resolution to the repeated obp errors, the procedure was cancelled.The device is not expected to be returned for analysis.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
SMARTFREEZE
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18366296
Report Number2124215-2023-71091
Device Sequence Number15417966
Product Code OAE
UDI-Device Identifier08714729992691
UDI-Public08714729992691
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown